Posted by tonyz on August 10, 2009, at 8:39:00
In reply to My current cocktail, posted by maxime on August 9, 2009, at 19:27:24
Sorry that you are feeling so poorly; I know this doesn't sound like much but many have been exactly where you are now and have gotten better. Don't give up hope and please don't make any adjustments without talking to your doctor. Were you stable when you left the hospital? Have you made any medication changes since then?
SSRIs and Wellbutrin can be stimulating. Maybe if you are taking those in the am, the stimulating effects will diminish for you by the evening. Potentially you can go up on the clonazepam, but the benzos can be very addictive so caution is advised. Seroquel can be an effective adjunct to an AD. I don't know largactil, and not knowing one medication in the mix, lends serious credibility to any of my comments.
Another option is the tricyclics, Seroquel works well as an adjunct with some of these. They generally are more sedating - side effect profiles are somewhat more severe but varies from person to person and you probably adapt over time.
If you think you need stronger help, maybe considering going back in the hospital is something to think about. Were you in-patient or out-patient? Can you go back as an out-patient. Often the combination of the drug therapy, and group environment is very helpful. I think the nursing staff also gives constant feedback to the doctors and that helps them in deciding what you need. Please don't look at hospitalization as a failure. I know no one likes to go, but if you need it, you need it.
I can't speak for others, but I don't like to take drugs and am always tweaking things and looking for alternatives. Sometimes that can get you in trouble.
Do you like the pdoc you are seeing now. If not then find another one. When you are in the hospital the nursing staff usually get you hooked up with someone when you leave or assume that you will be seeing the same person before you went in. You can call them for a referral. Usually, they can get you in more quickly.
Lastly, please don't make any adjustments w/o discussing with your doctor. Wish you well, everyone is wishing you a prompt recovery.